Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Think I may need AD's

(7 Posts)
Blossom4538 Mon 18-Apr-16 19:22:33

but scared about how they may chAnge me, feeling ill with them, being stuck on them and being forced to go to therapy! Can't remember if I posted the other day or not. Have been taking st Johns wort but feel I need more. So stressed, verge of tears a lot, can't hold a conversation easily, exhausted...seems never ending. I have suicidal thoughts. Not about carrying it out or planning on doing it, but I feel I can't cope and imagine ending it all. I never would, I couldn't leave my family.

TheoriginalLEM Mon 18-Apr-16 19:38:33

Have you been to your GP at all?

How long have you been taking the St John's wort? you must let the Dr know that you have been taking these as you need a break of at least a week before you can take certain ADs after taking these.

I am on ADs and they make me feel better not ill. I was the same as you, suicidal thoughts but no plans to follow them through, its like they are unwanted thoughts.

You wont be forced into therapy, trust me, its like gold dust on the NHS and waiting lists are long. If i'm very honest, ive had all sorts of counselling and i don't really think it did much for me. I suffer from anxiety and thats how it is, no amoung of therapy changes that for me. ADs do. They aren't a magic bullet, but it makes it managable.

I am more me on ADs than i am without them if that makes sense. Without them, the anxiety wins and i can't "be" at all.

I have been on them for quite some time, but thats me, the average time people are on ADs is six months to a year. They tend to recommend you stay on them for six months after you feel better and wean off slowly. I have no plans to stop although my GP thinks otherwise

They aren't without side effects but for most people they disappear after the first week or two and i wont like, sometimes you can feel much worse when you first start taking them and they can make you feel unwell but this tends to only last for the first week or two and then you notice a real difference.

Make an appointment to speak to your GP and talk about ADs, they made such a difference to me. Depression and anxiety are a result of physical imbalances - just the same as other illnesses and i doubt you'd question taking medication for those.

Blossom4538 Mon 18-Apr-16 20:07:22

Thank u for your reply. I've had a few stressful years, cancer in family, complications after op for that, house move while pregnant and a slight complicated pregnancy and my little one has complex needs and is under SEN at school. She is only 4. I used to feel stronger but much worse since she started school and since beginning of year. The last week of school before Easter, I had a particularly hard week with my little one and had to avoid most Mums as I was constantly on verge of tears. I have the odd day where I feel happy and energetic but most of the time very low and stressed/anxious.

TheoriginalLEM Mon 18-Apr-16 20:19:13

I think things sometimes just catch up with us and its often a combination of things that get us down. I had lots of things going on and was actually fine when it was all happening (bereavement, work issues, illness, just had baby etc) all the while juggling all the boxes i was ok, the minute it eased off i just imploded.

ADs don't take the problems away but they do help. xx

TheoriginalLEM Mon 18-Apr-16 20:20:58

My DD has mild SEN (dyslexis) and that is stressful so having complex needs must be a real strain. You may find you have to be a squeaky wheel at school but hopefully her school has a decent SENCO and will help you and her get the support you need.

Blossom4538 Tue 19-Apr-16 12:59:02

What would I say to the GP? I feel in a fog today, so tired.

TheoriginalLEM Tue 19-Apr-16 14:39:00

just that - feeling in a fog, tiredness, suividal thoughts are all symptoms of depression. you can write a list or print out your op. i just burst into tears blush

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now